Insomnia and amitriptyline

I have only had 2 tablets and really don't want to take any more. I haven't slept for those 2 nights as my mind is all over the place and my legs just won't keep still. Also alternating between being very cold or boiling hot. The only good thing is that I have no pain but I really need to sleep now.
Will these symptoms wear off does any body know please? 😴

Comments

  • chrisb
    chrisb Moderator Posts: 460

    Hi Twirl,

    Sorry to read about your the problems you're having with sleeping and temperature changes. I don't have direct experience myself with Amitriptyline but you may find some useful information here https://www.versusarthritis.org/search?query=amitriptyline

    Best Wishes

    ChrisB (Moderator)

  • Twirl58
    Twirl58 Member Posts: 18
    Thanks for the prompt reply ChrisB.
  • Lilymary
    Lilymary Member Posts: 1,544
    edited 24. May 2020, 21:30

    I’m on it as an anti-depressant, the doc tried me on a different class of very common, more modern anti-depressants last summer, as in theory the others are “better”, but they made me feel like a tribe of gremlins was living in my head and messing with the wiring. Going onto amitryp turned me back into a functioning human again. What I’m suggesting is that these drugs can affect different people in very different ways. The doc persuaded me to stay on the others for quite a while as it does take a little while to adjust and start feeling the benefit. But if you’re really struggling speak with your GP to see if there is a better way for you to take them (eg phasing them in), or a find suitable alternative.

  • Twirl58
    Twirl58 Member Posts: 18
    Oh Lily Mary I am sorry to hear of your woes. I didn't take a tablet last night as I had terrible diarrhoea all day yesterday, something I never suffer with, and slept soundly. I just don't think that amitriptyline is for me. As for introducing the dosage gradually that is what I have been told to do already. Starting with 1 at night for 14 days, 2 for 14 days and then 3. I really can't face another sleepless night and the diarrhoea that followed. Funny thing is that I don't have any pain today! Take care.
  • Lilymary
    Lilymary Member Posts: 1,544

    It’s remotely possible starting on the amitryp coincided with a tummy upset anyway (I know you said you don’t normally get them). Sleeplessness and tummy upset can be a sign of stress. Does it every time for me. Do you think this could be a stress issue, either about the pills or something else (and heaven knows there’s enough to feel stressed about at the mo!)?

  • Twirl58
    Twirl58 Member Posts: 18
    No, strangely enough I am not stressed about anything despite the ongoing situation. I think I was born for lockdown 🤭

Who's Online

4
bosh
bosh
frogmorton
frogmorton
krimble
krimble
+1 Guest